Hi there - I've discovered by trial and error that I'm allergic to something in certain multi-vitamin tablets.Apparently an allergy to the binding agent that is used is fairly common. I develop ecsema (eczema) on my upper legs and occasionally on my eyelids.
Recently, I have been suffering from severe vertigo which has corrosponded with me taking a folic acid supplement and the multi-vitamin DS 24. After 4 weeks of desperation I stopped all the supplements but also saw a chiropractor.
My vertigo disappeared completely. After 3 days of being vertigo free I started the folic acid and DS 24 again.
Within 24 hours the vertigo (extreme) was back again. Do you think this is a co-incidence or could it be a reaction to one or more of the vitamins? Maybe someone has experienced something similar?
Welcome to the forum!
Allergies to vitamins per se are not known. You are right in guessing that the allergy could be due to some chemicals and coloring agents added to the pills. The best way to go about it is to get an allergy test done. Then you can take up pills which do not have the chemicals you are allergic to.
The other possibility is that these vitamin pills also cause some acidity. An existing acidity can get aggravated. This can also cause vertigo.
Vertigo can also be due to spinal nerve compression in the cervical spine region. This vertigo can benefit from a visit to chiropractor. It can then reappear once the affect of chiropractor’s therapy wanes off.
It is difficult to comment beyond this at this stage. Do discuss this with your doctor and get yourself examined.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.